Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 30, 2025, 8:40 AM PDT for Eureka County, Lander County, Nye County, Nevada. It took effect at Jul 1, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 8:40 AM PDT (15:40 UTC)
- In effect from
- Jul 1, 2025, 11:00 AM PDT
- Expired
- Jul 1, 2025, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 159 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795 WWUS85 KLKN 301540 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 840 AM PDT Mon Jun 30 2025 NVZ426-427-011000- /O.NEW.KLKN.FW.W.0002.250701T1800Z-250702T0300Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- 840 AM PDT Mon Jun 30 2025 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM PDT TUESDAY MORNING UNTIL 8 PM PDT TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 426 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity values, which is in effect from 11 AM PDT Tuesday morning until 8 PM PDT Tuesday evening. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Sustained south winds near 20 mph, with gusts around 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and hot temperatures can contribute to extreme fire behavior. && $$ BS
2 follow-up statements
744 WWUS85 KLKN 010934 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 234 AM PDT Tue Jul 1 2025 NVZ426-427-020300- /O.CON.KLKN.FW.W.0002.250701T1800Z-250702T0300Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- 234 AM PDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 426 AND 427... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Sustained south winds near 20 mph, with gusts around 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and hot temperatures can contribute to extreme fire behavior. && $$
026 WWUS85 KLKN 020255 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 755 PM PDT Tue Jul 1 2025 NVZ426-427-020400- /O.EXP.KLKN.FW.W.0002.000000T0000Z-250702T0300Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- 755 PM PDT Tue Jul 1 2025 ...THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 426 AND 427... Winds are decreasing and relative humidity values are increasing. Therefore, the Red Flag Warning will be allowed to expire at 8 PM PDT this evening. $$ BS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 1:44 AM PDT, 6 hours 56 minutes earlier. Its key messages:
- Updated at 142 AM PDT Mon Jun 30 2025 * Heat Advisory for Southwestern Elko County, Northern Eureka County, Northern Lander County, and Humboldt County Monday * Moderate risk for heat-related illnesses in the valleys of Northern Nevada Tuesday afternoon * Critical risk of wildfires in Central Nevada Tuesday * A few strong thunderstorms expected each afternoon and evening Tuesday through Saturday
Area forecast discussion, Jun 30, 1:44 AM PDT, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Elko NV 144 AM PDT Mon Jun 30 2025 .KEY MESSAGES... Updated at 142 AM PDT Mon Jun 30 2025 * Heat Advisory for Southwestern Elko County, Northern Eureka County, Northern Lander County, and Humboldt County Monday * Moderate risk for heat-related illnesses in the valleys of Northern Nevada Tuesday afternoon * Critical risk of wildfires in Central Nevada Tuesday * A few strong thunderstorms expected each afternoon and evening Tuesday through Saturday && .DISCUSSION... (Today through next Monday) Issued at 142 AM PDT Mon Jun 30 2025 WEATHER PATTERN OVERVIEW: The start of the forecast sees the coverage area centered between low pressure to the west and high pressure to the east, a pattern that looks to persist for several days. Impacts from this setup on Monday look minimal, with generally clear skies allowing temperatures to soar into the mid to upper 90s across much of the area. As a result, a Heat Advisory is in effect for Southwestern Elko County, Northern Eureka County, Northern Lander County, and Humboldt County from 11 AM PDT Monday morning until 9 PM PDT Monday evening. Conditions on Tuesday look to be much the same, although the addition of stronger winds is expected to lead to near or critical fire weather conditions. Temperatures Wednesday drop back into the 80s across the area and look to stay there until Friday before warming up again through the weekend and into next Monday. Additionally, afternoon thunder is possible every day through Saturday, beginning as isolated dry thunder early in the week with more wet thunderstorms mixing in as the week progresses and atmospheric moisture increases. FORECAST CONFIDENCE & DEVIATIONS: Continued high confidence for a moderate risk of heat-related illnesses at lower elevations in Northern Nevada today and tomorrow. High confidence for critical fire weather conditions on Tuesday. Increasing, but still moderate confidence in locations for thunderstorms through Thursday and low confidence beyond then. && .AVIATION... (06Z TAFS) VFR conditions are anticipated at all terminals through Monday evening. Isolated thunderstorms are forecast Monday afternoon for KEKO and KELY where winds will become gusty and erratic in and around any thunderstorm activity that occurs. Wind gusts currently at KWMC and KEKO between 25-30KTs will diminish by mid morning on Monday. Afternoon diurnal breezes will gust 22-25KTs at KTPH, KELY, and KEKO before falling below 11KTs after sunset Monday evening. AMD NOT SKED for KELY due to visibility sensor issues. && .FIRE WEATHER... Warm and breezy conditions will persist through the holiday week as a strong upper level ridge of high pressure to our SE, interacts with a upper trough off the California coast. As these two features have meet, the mid-level and upper level flow has turned to be out of a southerly to southeasterly direction. Forecast/Model surface conditions for the week show that critical fire weather thresholds are not expected at this time. However, elevated to near critical fire weather conditions will continue due to minimum relative humidity values remaining near 10% to 15% and sustained winds of 10-20 mph, with gusts up to 30 mph during the afternoons. An additional element will enter the picture starting Monday thanks to the upper flow, There will be a 10-20% chance of isolated dry thunderstorms for the first half of the week, evolving to a 50/50 mix of wet and dry thunderstorms for Thursday lasting through the weekend. Expected coverage of these storms is expected to remain at isolated levels, The areas that will have the best chances to see storms have been uncertain as models have highlighted different areas for each new run. As of now, N NV seems to have the best chances, however there is still a group of models that favor central NV as well. Storms that do form this week will have two main hazards. First, cloud to ground lightning strikes, and second gust erratic outflow wind gusts up to 45mph possible, by late week a few storms will add brief heavy rainfall as a tertiary hazard. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 9 PM PDT this evening for NVZ030-036-038. && DISCUSSION...94 AVIATION...99 FIRE WEATHER...98
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.